ANGELA M. HILTON, M.B., CH.B., M.R.C.P. (U.K); I. W. DYMOCK, M.B., M.R.C.P. ED., F.R.C.P. (GLASG)
To the editor: The reports of aspirin-induced hepatotoxicity in patients with systemic lupus erythematosus (Ann Intern Med 80:1-8 and 80:74-76, 1974) show a clear relation between abnormal liver function and salicylate dosage. In three of the four patients described, liver biopsies were done when elevation of aminotransferases occurred. The biopsy specimens showed varied abnormalities, including one example of chronic active hepatitis. But in none of these cases was a repeat liver biopsy done when the biochemical changes had resolved after aspirin dosage was reduced.
A recent study from this department of 30 patients with liver disease and joint symptoms(A recent study from this department of 30 patients with liver disease and joint symptoms* included) included
Learn more about subscription options.
Register Now for a free account.
HILTON AM, DYMOCK IW. Aspirin Hepatotoxicity. Ann Intern Med. 1974;81:271–272. doi: 10.7326/0003-4819-81-2-271
Download citation file:
Published: Ann Intern Med. 1974;81(2):271-272.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only